Alert archive / Oregon / Gale Warnings in 2014

Gale Warning 53, NWS Medford, OR

December 5, 2014

NWS Medford, OR issued this gale warning at Dec 5, 2014, 7:24 PM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 5, 2014, 7:24 PM PST (03:24 UTC)
Expired
Dec 5, 2014, 10:00 PM PST
In force
3 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

819 
WHUS76 KMFR 060324
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
724 PM PST FRI DEC 5 2014

PZZ350-356-060600-
/O.EXP.KMFR.GL.W.0052.000000T0000Z-141206T0300Z/
/O.EXP.KMFR.SE.W.0074.000000T0000Z-141206T0300Z/
/O.EXP.KMFR.SI.Y.0139.000000T0000Z-141206T0300Z/
/O.NEW.KMFR.GL.W.0053.141206T0324Z-141206T0600Z/
/O.NEW.KMFR.SE.W.0075.141206T0324Z-141206T0600Z/
/O.NEW.KMFR.SI.Y.0140.141206T0324Z-141206T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
724 PM PST FRI DEC 5 2014

...GALE WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING. IN ADDITION...
A SMALL CRAFT ADVISORY FOR WINDS HAS BEEN ISSUED. THIS SMALL
CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

* WINDS: SOUTH 20 TO 30 KT WITH FREQUENT GALE GUSTS TO 40 KT THIS
  EVENING. 

* SEAS: SOUTHWEST 10 TO 13 FEET WITH SIGNIFICANT CHOP.

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WARNING ARE EXPECTED
  BEYOND 5 NM FROM SHORE OFF CAPE ARAGO...AND IN THE NEAR SHORE
  VICINITY OF CAPE BLANCO. ALL OTHER AREAS CAN EXPECT SMALL CRAFT
  ADVISORY CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-376-060600-
/O.EXP.KMFR.GL.W.0052.000000T0000Z-141206T0300Z/
/O.EXP.KMFR.SE.W.0074.000000T0000Z-141206T0300Z/
/O.EXP.KMFR.SI.Y.0139.000000T0000Z-141206T0300Z/
/O.NEW.KMFR.SE.W.0075.141206T0324Z-141206T0600Z/
/O.NEW.KMFR.SI.Y.0140.141206T0324Z-141206T0600Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
724 PM PST FRI DEC 5 2014

...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM
PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 10 PM PST THIS
EVENING.  

* WINDS: SOUTH 20 TO 30 KT THIS EVENING.

* SEAS: SOUTHWEST 8 TO 10 FEET WITH SIGNIFICANT CHOP.

* AREAS AFFECTED: WARNING LEVEL SEAS ARE EXPECTED BEYOND 5 NM
  FROM SHORE OUT TO 30 NM. ALL OTHER AREAS CAN EXPECT SMALL CRAFT
  ADVISORY CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
599 
WHUS76 KMFR 060404
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
804 PM PST FRI DEC 5 2014

PZZ356-061200-
/O.CON.KMFR.GL.W.0053.000000T0000Z-141206T0600Z/
/O.CON.KMFR.SE.W.0075.000000T0000Z-141206T0600Z/
/O.CON.KMFR.SI.Y.0140.000000T0000Z-141206T0600Z/
/O.NEW.KMFR.SW.Y.0141.141206T0600Z-141206T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
804 PM PST FRI DEC 5 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST
SATURDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SOUTH 20 TO 30 KT WITH FREQUENT GALE GUSTS TO 40 KT.

* SEAS: SOUTHWEST 10 TO 13 FEET WITH SIGNIFICANT CHOP.

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WARNING ARE EXPECTED IN
  THE NEAR SHORE VICINITY OF CAPE BLANCO. ALL OTHER AREAS CAN
  EXPECT SMALL CRAFT ADVISORY CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-060600-
/O.CON.KMFR.GL.W.0053.000000T0000Z-141206T0600Z/
/O.CON.KMFR.SE.W.0075.000000T0000Z-141206T0600Z/
/O.CON.KMFR.SI.Y.0140.000000T0000Z-141206T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
804 PM PST FRI DEC 5 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 10 PM PST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS
REMAIN IN EFFECT UNTIL 10 PM PST THIS EVENING.

* WINDS: SOUTH 20 TO 30 KT WITH FREQUENT GALE GUSTS TO 40 KT 
  THIS EVENING. 

* SEAS: SOUTHWEST 10 TO 13 FEET WITH SIGNIFICANT CHOP.

* AREAS AFFECTED: GALES AND HAZARDOUS SEAS WARNING ARE EXPECTED
  BEYOND 5 NM FROM SHORE OFF GOLD BEACH NORTH TO NEAR SHORE
  VICINITY OF CAPE BLANCO. ALL OTHER AREAS CAN EXPECT SMALL CRAFT
  ADVISORY CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ370-376-061200-
/O.CON.KMFR.SE.W.0075.000000T0000Z-141206T0600Z/
/O.CON.KMFR.SI.Y.0140.000000T0000Z-141206T0600Z/
/O.NEW.KMFR.SW.Y.0141.141206T0600Z-141206T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
804 PM PST FRI DEC 5 2014

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM PST
SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 PM
PST THIS EVENING. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN
EFFECT UNTIL 10 PM PST THIS EVENING. 

* WINDS: SOUTH 20 TO 30 KT.

* SEAS: SOUTHWEST 10 TO 12 FEET WITH SIGNIFICANT CHOP.

* AREAS AFFECTED: WARNING LEVEL SEAS ARE EXPECTED BEYOND 5 NM 
  FROM SHORE OUT TO 30 NM. ALL OTHER AREAS CAN EXPECT SMALL 
  CRAFT ADVISORY CONDITIONS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
550 
WHUS76 KMFR 060601
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1001 PM PST FRI DEC 5 2014

PZZ356-061200-
/O.EXP.KMFR.GL.W.0053.000000T0000Z-141206T0600Z/
/O.EXP.KMFR.SE.W.0075.000000T0000Z-141206T0600Z/
/O.EXP.KMFR.SI.Y.0140.000000T0000Z-141206T0600Z/
/O.CON.KMFR.SW.Y.0141.000000T0000Z-141206T1200Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1001 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST SATURDAY...
...GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM PST THIS
EVENING...

THE GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. THE
HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST SATURDAY. 

* SEAS: 8 TO 10 FEET MIXED SEAS WITH STEEP WIND WAVES AND 5 FOOT
  WEST SWELL AT 13 SECONDS.

* AREAS AFFECTED: SMALL CRAFT CONDITIONS FOR HAZARDS SEAS WILL
  AFFECT AREAS NEAR CAPE BLANCO.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-060715-
/O.EXP.KMFR.GL.W.0053.000000T0000Z-141206T0600Z/
/O.EXP.KMFR.SE.W.0075.000000T0000Z-141206T0600Z/
/O.EXP.KMFR.SI.Y.0140.000000T0000Z-141206T0600Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
1001 PM PST FRI DEC 5 2014

...GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM PST THIS
EVENING...

THE GALE WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. THE
HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING. THE
SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM PST THIS
EVENING. 


$$

PZZ370-376-061200-
/O.EXP.KMFR.SE.W.0075.000000T0000Z-141206T0600Z/
/O.EXP.KMFR.SI.Y.0140.000000T0000Z-141206T0600Z/
/O.CON.KMFR.SW.Y.0141.000000T0000Z-141206T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1001 PM PST FRI DEC 5 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 4 AM PST SATURDAY...
...HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM PST THIS
EVENING...

THE HAZARDOUS SEAS WARNING WILL EXPIRE AT 10 PM PST THIS EVENING.
THE SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 10 PM PST THIS
EVENING. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 4 AM PST SATURDAY. 

* SEAS: 8 TO 10 FOOT MIXED SEAS WITH WIND WAVES AND 5 FOOT WEST
  SWELL AT 13 SECONDS.

* AREAS AFFECTED: SMALL CRAFT ADVISORY CONDITIONS FOR SEAS WILL
  AFFECT MOST AREAS BEYOND 10 NM FROM SHORE...AND FARTHER
  OFFSHORE...BEYOND 20 NM FROM SHORE...WEST OF BROOKINGS.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/Z67H

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$
SK

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Dec 5, 2:53 PM PST, 4 hours 31 minutes earlier.

Area forecast discussion, Dec 5, 2:53 PM PST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
253 PM PST FRI DEC 5 2014

.SHORT TERM...A LOW IS LOCATED OFF THE COAST OF SOUTHERN OREGON
THIS AFTERNOON WITH A COLD FRONT ABOUT 130 NM OFFSHORE. THIS LOW
WILL MOVE NORTHEAST TOWARDS THE CENTRAL OREGON COAST THIS EVENING
WITH THE FRONT PUSHING ONSHORE. THEN MODELS SHOW THE FRONT WILL
MOVE INLAND ACROSS THE CASCADES AND EAST SIDE TONIGHT INTO EARLY
SATURDAY MORNING AS THE LOW CONTINUES TO MOVE NORTH-NORTHEAST.
PRECIPITATION IS EXPECTED TO FALL MAINLY AS RAINFALL WITH SNOW
LEVELS EXPECTED TO STAY AT OR ABOVE 7000 FT  ELEVATION AHEAD OF
AND WITH THE FRONTAL PASSAGE.

OF CONCERN WITH THIS FRONT WILL BE THE POTENTIAL FOR
THUNDERSTORMS THIS EVENING, FROM THE CASCADES WEST. MODELS SHOW
AGREEMENT WITH THE POTENTIAL FOR THUNDERSTORMS TO DEVELOP IN THE
COASTAL WATERS AND INTO COASTAL AREAS THIS AFTERNOON AND THIS
EVENING. ADDITIONALLY THE NAM MODEL SHOWS A SLIGHT CHANCE FOR
INLAND THUNDERSTORMS FROM THE COAST TO THE CASCADES THIS EVENING
THROUGH AROUND MIDNIGHT. THIS IS MAINLY DUE TO STRONG OMEGA VALUES
AND WEAK INSTABILITY AS WELL AS DYNAMICS ALOFT. HAVE ADDED A
SLIGHT CHANCE FOR THUNDERSTORMS FROM THE CASCADES WEST TO THE
EVENING FORECAST. THE BEST CHANCE WILL BE FOR ISOLATED
THUNDERSTORM OVER THE COASTAL WATERS AND INTO THE COAST. A LINE OF
THUNDERSTORMS HAS BEEN ONGOING OFF THE NORTHERN CALFIORNIA COAST
THIS AFTERNOON WHERE MODELS SHOW BETTER INSTABILITY. NORTHERN
PORTIONS OF THIS LINE MAY EDGE INTO THE AREA THIS AFTERNOON. ALSO
SATELLITE IMAGERY SHOWS VERY COLD CLOUD TOPS JUST OUTSIDE OF THE
WATERS NORTH OF CAPE BLANCO AND EXPECT THAT AS THIS AREA OF CLOUDS
MOVES INTO THE WATERS, WE MAY SEE ISOLATED THUNDERSTORMS. GUSTY
AND VARIABLE WINDS ARE EXPECTED WITH THESE THUNDERSTORMS AS WELL
AS BRIEF HEAVY RAINFALL AND LIGHTNING. SATELLITE ESTIMATES OF
RAINFALL WITH THE STORMS TO THE SOUTH HAVE BEEN AROUND 0.5 TO 0.75
INCHES PER HOUR.

AS THE COLD FRONT PUSHES INLAND THIS EVENING AND TONIGHT, ALSO
EXPECT GUSTY SOUTH WINDS. WINDS HAVE ALREADY  INCREASED OVER MANY
MOUNTAIN LOCATIONS AND INTO THE SHASTA VALLEY. EXPECT SOUTH WINDS
TO CONTINUE TO INCREASE OVER THE AREA THIS AFTERNOON AND THIS
EVENING, ESPECIALLY ALONG THE COAST, OVER THE MOUNTAINS AND INTO
THE SHASTA VALLEY. GUSTS IN THE SHASTA VALLEY ARE EXPECTED TO PEAK
AROUND 45 MPH DURING THE EVENING AS THE FRONT MOVES INLAND.
FURTHER INLAND, VERY GUSTY SOUTHWEST WINDS ARE  EXPECTED TO
DEVELOP IN THE SUMMER LAKE AREA AS  WINDS ALOFT INCREASE TO
AROUND 50 KT. SOUTHWEST WINDS GUSTING TO 55 MPH ARE EXPECTED IN
THE SUMMER LAKE AREA LATE THIS EVENING AND TONIGHT. THESE
CONDITIONS WILL IMPACT AREA ROADS AND HIGHWAYS AND MAY CREATE
HAZARDOUS DRIVING CONDITIONS, ESPECIALLY FOR HIGH PROFILE VEHICLES.
ALSO, THERE IS A POTENTIAL FOR STRONG GUSTY WINDS WITH ANY
THUNDERSTORM ACTIVITY THAT MAY DEVELOP THIS EVENING.

ON SATURDAY, BEHIND THE FRONT EXPECT PRECIPITATION TO DECREASE
WITH ISOLATED TO SCATTERED SHOWER ACTIVITY. SNOW LEVELS WILL LOWER
TO AROUND 5500 FEET SATURDAY BUT EXPECT MAINLY LIGHT PRECIPITATION
IN ANY SHOWER ACTIVITY.

SATURDAY EVENING INTO SUNDAY, A SHORTWAVE RIDGE IS FORECAST TO
BUILD OVER THE REGION AND GRADUALLY MOVE EASTWARD. THIS RIDGE IS
EXPECTED TO BRING MAINLY DRY WEATHER WITH LOW CLOUDS AND FOG
EXPECTED IN VALLEY LOCATIONS, ESPECIALLY FOR INLAND VALLEYS WEST
OF THE CASCADES. THEN A LOW WILL SET UP IN THE GULF OF ALASKA AND
BRING ANOTHER FRONT INTO THE AREA SUNDAY EVENING AND NIGHT. THIS
IS FOLLOWED BY A WARM FRONT MOVING INTO NORTHWEST PORTIONS OF THE
AREA ON MONDAY. SNOW LEVELS WILL REMAIN HIGH, GENERALLY AROUND
6000 TO 7000 FEET SUNDAY THROUGH MONDAY WITH THESE SYSTEMS.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT...A VERY SWIFT BELT OF
WESTERLIES ACROSS THE PACIFIC OCEAN WILL PUSH A SERIES OF
DISTURBANCES INTO THE WEST COAST OF THE UNITED STATES MID TO LATE
NEXT WEEK. WHILE THERE IS STILL SOME UNCERTAINTY REGARDING THE TIMING
AND STRENGTH OF EACH WAVE, THERE IS HIGH CONFIDENCE IN A WET AND
WINDY FORECAST. WITH THE ECMWF AND GFS IN FAIRLY GOOD AGREEMENT,
HAVE RELIED ON A GENERAL BLEND OF THE TWO. OF MOST CONCERN IS A VERY
STRONG SYSTEM THAT MAY MOVE INTO THE AREA LATE IN THE TERM.

THE FIRST TROUGH IS EXPECTED TUESDAY, BUT IS LITTLE MORE THAN WEAK
SHORTWAVE. THIS WEAK SYSTEM WILL MERELY BE THE APPETIZER FOR THE
MUCH BIGGER, AND STRONGER SYSTEM TO FOLLOW ON WEDNESDAY. THIS SYSTEM
HAS A SUBSTANTIAL AMOUNT OF MOISTURE ASSOCIATED WITH IT, BUT ALSO
HIGHER SNOW LEVELS, WHICH SUGGESTS A MORE RAIN BASED EVENT. OF MUCH
MORE CONCERN, 700MB AND 850MB FORECAST WIND FIELDS ARE DEPICTING 80
KT OR MORE FROM THE COAST TO THE EAST SIDE. THIS WOULD BE A
SUBSTANTIAL WIND STORM FOR THE COAST AND THE EAST SIDE, AS WELL AS
THE SHASTA VALLEY AND PERHAPS EVEN THE ROGUE VALLEY AS WELL. SHOULD
THIS FORECAST VERIFY AS THE MODELS PREDICT, THE MIDWEEK STORM WOULD
BE ONE OF, IF NOT THE, STRONGEST OF THE SEASON SO FAR. WILL NEED TO
MONITOR THIS OVER THE NEXT SEVERAL FORECAST CYCLES.

ONE GOOD THING TO RESULT FROM THE STORM, AT LEAST FOR THOSE
CONCERNED WITH SNOWPACK IN THE MOUNTAINS, WILL BE A GENERAL LOWERING
OF SNOW LEVELS BY LATE IN THE WEEK. UP UNTIL THEN, SNOW LEVELS WILL
STAY AROUND 7000 FEET, BUT WITH THE ARRIVAL OF A MUCH COOLER AIR
MASS, SNOW LEVELS SHOULD DROP TO WELL BELOW 5000 FEET BY FRIDAY. AS
MULTIPLE WAVES AND ROUNDS OF PRECIPITATION ARE STILL EXPECTED TO
MOVE THROUGH THE AREA DURING AND AFTER THIS TIME, SNOW APPEARS TO BE
LIKELY ON MANY OF THE AREA PEAKS, AS WELL AS ALONG SOME OF THE
HIGHER PASSES. AGAIN, DETAILS ARE UNCERTAIN, AND FURTHER UPDATES
WILL LIKELY BE NEEDED.

&&

.AVIATION...BASED ON THE 05/18Z TAF CYCLE...GROUND FOG AND LOW CLOUD
HAVE PERSISTED IN THE WEST SIDE VALLEYS INCLUDING KRBG AND KMFR THIS
AFTERNOON, AND THIS WILL KEEP LCL MVFR CIGS THROUGH THIS EVENING.
WINDS ALOFT ARE EXPECTED TO INCREASE AHEAD OF A FRONT AND THERE IS
CONCERN FOR WIND SPEED SHEAR AT KRBG AND KMFR THIS EVENING. THE
FRONT WILL MOVE INLAND TONIGHT AND CIGS COULD LOWER TO MVFR. EAST OF
THE CASCADES...VFR CONDITIONS WILL BE THE PREDOMINATE CONDITION
THROUGH THIS EVENING THEN LOWER TO MVFR EARLY SATURDAY. FB

&&

.MARINE...UPDATED 200 PM PST FRI DEC 5 2014...WINDS HAVE TRENDED
STRONGER WITH THE LATEST RUNS. THE GFS AND NAM WIND FIELDS ARE
SHOWING A COASTAL JET SIGNATURE FOR ABOUT 6 HOURS THIS AFTERNOON,
WITH 925 AND 850 MB WINDS WELL OVER 50 KT. BOUNDARY LAYER WINDS
REMAIN WEAKER, SO EXPECT SUSTAINED WINDS WELL WITHIN SMALL CRAFT
CRITERIA, ALTHOUGH GUSTS WILL REACH GALE STRENGTH THROUGH THE
AFTERNOON AND EARLY EVENING. AS A RESULT, SEAS WILL BE VERY STEEP
AND WIND-DRIVEN. THE FRONT WILL MOVE INLAND TONIGHT WITH WINDS AND
SEAS DIMINISHING AND COULD DROP BELOW SMALL CRAFT TONIGHT.

SOUTH WINDS ARE EXPECTED TO INCREASE SATURDAY TO NEAR SMALL CRAFT
CRITERIA MAINLY FROM CAPE BLANCO NORTH. ANOTHER FRONT EXPECTED TO
MOVE ONSHORE SUNDAY WITH INCREASING SOUTH WINDS AND WIND DRIVEN
SEAS. HEAVY WEST SWELL IN THE 16 TO 20 FOOT RANGE WILL MOVE INTO THE
AREA NEXT TUESDAY THROUGH THURSDAY. FB

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SATURDAY FOR
     ORZ031-624-625.

CA...WIND ADVISORY UNTIL 1 AM PST SATURDAY FOR CAZ081-082-281-282.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 7 PM PST THIS EVENING FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 PM PST THIS
     EVENING FOR PZZ350-356-370-376.
     GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 7 PM PST THIS EVENING FOR
     PZZ350-356-370-376.

CC

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 5, 7:08 PM PSTAreal Flood AdvisoryMFRCurry67 min
Dec 5, 7:24 PM PSTHazardous Seas WarningMFR3 hr
Dec 5, 7:24 PM PSTSmall Craft Advisory for WindsMFR3 hr
Dec 5, 8:04 PM PSTSmall Craft Advisory for Hazardous SeasMFR10 hr
Dec 5, 10:42 PM PSTSmall Craft Advisory for WindsMFR7 hr
Dec 6, 2:34 PM PSTGale WatchMFR12 hr
Dec 6, 2:34 PM PSTHazardous Seas WatchMFR12 hr

Nearby

Gale Warnings in Oregon, 2014Every gale warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.